Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 56, NWS Northern Indiana

July 1, 2012Branch County, Hillsdale County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Jul 1, 2012, 4:32 PM EDT for Branch County, Hillsdale County, Michigan. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 4:32 PM EDT (20:32 UTC)
Expired
Jul 1, 2012, 5:15 PM EDT
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Branch County, MI, Hillsdale County, MI

The radar

The Northern Indiana radar (KIWX), 102 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 5:10 PM EDTTSTM WND DMG2 W Cambria, MIREPORT OF TREES AND POWER LINES DOWN IN THE CAMBRIA AND READING AREAS. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 8.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-291 J/kg
Mixed-layer LCL
1587 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

384 
WUUS53 KIWX 012032
SVRIWX
MIC023-059-012115-
/O.NEW.KIWX.SV.W.0056.120701T2032Z-120701T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
432 PM EDT SUN JUL 1 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BRANCH COUNTY IN SOUTHWEST MICHIGAN...
  HILLSDALE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 515 PM EDT

* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE         
  HAIL...AND   DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE      
  STORM WAS LOCATED NEAR QUINCY...OR 5 MILES EAST OF                 
  COLDWATER...AND MOVING EAST AT 30 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  READING...
  JONESVILLE...
  HILLSDALE...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE LONG
LAKE...ALLEN...MONTGOMERY...CAMDEN...BEAR LAKE...LAKE WILSON...
CAMBRIA...FRONTIER...NORTH ADAMS...OSSEO...SHADYSIDE AND RANSOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4196 8436 4182 8435 4171 8437 4171 8443
      4175 8480 4176 8480 4176 8490 4177 8503
      4206 8500
TIME...MOT...LOC 2032Z 285DEG 26KT 4191 8488
WIND...HAIL 60MPH 1.00IN

$$

MCS
2 follow-up statements
958 
WWUS53 KIWX 012054
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
454 PM EDT SUN JUL 1 2012

MIC023-059-012115-
/O.CON.KIWX.SV.W.0056.000000T0000Z-120701T2115Z/
HILLSDALE MI-BRANCH MI-
454 PM EDT SUN JUL 1 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR SOUTHEASTERN BRANCH AND SOUTHERN HILLSDALE COUNTIES...

AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING QUARTER 
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE 
STORM WAS LOCATED NEAR READING...OR ABOUT 5 MILES SOUTHWEST OF 
HILLSDALE...AND MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  CAMBRIA...FRONTIER...OSSEO...SHADYSIDE...RANSOM...PITTSFORD...
  PRATTVILLE...BETZER AND WALDRON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH....ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4191 8436 4190 8435 4179 8436 4171 8437
      4171 8443 4175 8479 4176 8480 4177 8503
      4194 8501
TIME...MOT...LOC 2054Z 285DEG 26KT 4187 8467
WIND...HAIL 60MPH 1.00IN

$$

MCS
301 
WWUS53 KIWX 012112
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
512 PM EDT SUN JUL 1 2012

MIC023-059-012121-
/O.EXP.KIWX.SV.W.0056.000000T0000Z-120701T2115Z/
HILLSDALE MI-BRANCH MI-
512 PM EDT SUN JUL 1 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BRANCH AND
SOUTHERN HILLSDALE COUNTIES WILL EXPIRE AT 515 PM EDT...

AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO 
EXPIRE. HOWEVER...ADDITIONAL THUNDERSTORMS WITH HEAVY 
DOWNPOURS...OCCASIONAL LIGHTNING...AND WIND GUSTS IN EXCESS OF 30 
MPH WILL CONTINUE TO IMPACT THIS AREA OVER THE NEXT HALF HOUR TO AN 
HOUR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4191 8436 4190 8435 4179 8436 4171 8437
      4171 8443 4175 8479 4176 8480 4177 8503
      4194 8501
TIME...MOT...LOC 2111Z 293DEG 22KT 4181 8460

$$

MCS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:52 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 1, 1:52 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 PM EDT SUN JUL 1 2012

.AVIATION/UPDATE...
18 UTC TAFS AND PRIOR/1219 PM ZFP UPDATE. INCRSD UPSTREAM CONVECTIVE
ORGANIZATION AMID STRONG INSTABILITY PER RAP/SREF/MODIFIED
SNDGS..NOTED EARLIER RAP PROG BIASED NEGATIVELY/UNDERESTIMATING WRT
OBS MLCAPE. AT PRESENT POOL OF STRONG 3500-4500 J/KG MLCAPE LAID
ACRS NRN INDIANA INTO WRN CWA. DEEP LAYER/EFFECTIVE SHEAR TO
MODEST...WITH HIEST VALUES TO REMAIN WELL NORTH/NORTHEAST OF CWA IN
ASSOCIATION WITH STRONGER NWRLY MID-TROPOSPHERIC FLOW. STILL
MATURING COLD POOL MERGERS ASSOCD W/UPSTREAM CONVECTION TO PROVIDE
PRIMARY DMG WIND THREAT LATE AFTN/ERLY EVE ACRS SWRN HALF OF CWA.
INITIATION OF NRN IL CONVECTION COMMENCED RAPIDLY AROUND 1430 UTC
NEAR KSQI PER OUTFLOW/PSBL GRAVITY WAVE EMISSION FROM ERLIER KOTM
CONVECTIVE BEHEMOTH...AND ASSOCD MARKED INCRS SWRLY LLVL FLOW PER
KDVN VWP. TIMING CONVECTION WITH BRIEF RESTRICTIONS DOWN INTO IFR
MET RANGE WITH FAIRLY HIGH CONFIDENCE...INTO KSBN 19-21 UTC AND
ABOUT AN HOUR THEREAFTER INTO KFWA WITH SUB-SEVERE GUSTS/SQUALLS
NOTED WITH INIT ISSNC...AND MONITOR CONVECTIVE TRENDS FOR POTN INCRS
TO GTE 50KTS GUSTS AS NEEDED. THEREAFTER VFR ANTICIPATED... SAVE FOR
PSBL SHALLOW RADIATIONAL BR POTNL NEAR DAYBREAK PER WETTED
GROUND/HIGH XOVER TEMPS.

&&

.PREV DISCUSSION... /ISSUED 407 AM EDT SUN JUL 1 2012/

SHORT TERM...TODAY THROUGH MONDAY NIGHT

A COMPLICATED SHORT TERM FORECAST IN REGARDS TO CONVECTIVE
EVOLUTION...WITH OTHER CONCERN CENTERING ON THE ONGOING HEAT AND
HUMIDITY THAT WILL AFFECT THE AREA THROUGH THE END OF THE WEEK.

SCATTERED CONVECTION IS ONGOING THIS MORNING FROM CENTRAL ILLINOIS
INTO WEST CENTRAL INDIANA ALONG STALLED WEAK BOUNDARY. MORE
SUBSTANTIAL MCS FROM LAST EVENING CONTINUES TO DECAY WITH RAPIDLY
WARMING CLOUD TOPS ACROSS NRN MISSOURI. A SECONDARY SMALLER MCS
IN ADVANCE OF AN IMPRESSIVE SHORT WAVE TROUGH EVIDENT ON WATER VAPOR
IMAGERY ACROSS THE NEBRASKA PANHANDLE...CONTINUES TO DIVE SOUTHEAST
ACROSS NORTHEAST NEBRASKA BUT ALSO IN A WEAKENING STATE. MODEL
GUIDANCE HAVING A TOUGH TIME RESOLVING STRENGTH/POSITION OF
CONVECTIVELY ENHANCED VORTICITY MAXIMUM ASSOCIATED WITH THESE
DECAYING SYSTEMS WITH INDIVIDUAL INITIALIZATIONS VASTLY DIFFERENT.
THIS CONTINUES TO LEND SOME LOW CONFIDENCE TO CONVECTIVE EVOLUTION
TODAY. HOWEVER...BACKING MID/UPPER LEVEL WINDS SHOULD TEND TO ADVECT
THESE CONVECTIVELY INDUCED VORTS FROM SRN IOWA/NRN MISSOURI INTO
CENTRAL ILLINOIS/WEST CENTRAL INDIANA THIS AFTERNOON. THIS MAY ALLOW
FOR INTERACTION WITH AFOREMENTIONED LOW LEVEL BOUNDARY THAT SHOULD
BEGIN TO CREEP NORTHWARD THIS AFTERNOON WITH AXIS OF HIGHER LOW
LEVEL THETAE AIR SETTING UP FROM NORTHWEST ILLINOIS INTO CENTRAL
INDIANA THIS AFTERNOON. THIS CORRIDOR SHOULD BE CHARACTERIZED BY
MODERATE TO STRONG INSTABILITY ON THE ORDER OF 2000-3500 J/KG.

STRONGER UPPER LEVEL NORTHWESTERLIES ASSOCIATED WITH
LARGER SCALE SYNOPTIC SHORT WAVE DROPPING SOUTHEAST OUT OF THE
NORTHERN PLAINS SHOULD ALSO INCREASE DEEP LAYER SHEAR FROM THE UPPER
MIDWEST INTO THE SOUTHERN GREAT LAKES. CORRIDOR OF GREATEST
INSTABILITY SHOULD EXIST ON THE SOUTHERN PERIPHERY OF THIS MORE
PRONOUNCED SHEAR PROFILE...BUT NAM PROGS STILL SUGGEST 30 TO 35
KNOTS OF 0 TO 6 KM SHEAR ALONG THIS INSTABILITY AXIS. CONVECTIVE
MODE STILL SOMEWHAT UNCLEAR AT THIS TIME WITH LOW CONFIDENCE IN THE
STRENGTH OF CONVECTIVELY ENHANCED SHORT WAVES...AND WHETHER UPSCALE
DEVELOPMENT WILL BE POSSIBLE GIVEN MORE MARGINAL/WEAKER LOW LEVEL
SHEAR PROFILES. HIRES ARW HINTS AT POSSIBLE MCS DEVELOPMENT ALONG
INSTABILITY CORRIDOR CLIPPING SOUTHWEST PORTIONS OF AREA THIS
AFTERNOON BUT CONFIDENCE IN THIS SCENARIO REMAINS LOW. INSTABILITY
PROFILES ALONE WARRANT CONTINUED SEVERE MENTION IN HWO THIS
MORNING...AND GREATEST POTENTIAL STILL APPEARS TO BE ROUGHLY SOUTH
OF THE ROUTE 30 CORRIDOR. HOWEVER WITH PLENTIFUL UNCERTAINTY
REMAINING...WILL HOLD WITH ONLY LOW CHANCE POPS THIS AFTERNOON
ACROSS THE SOUTH. HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE
NORTH WITH ISOLATED CONVECTION POSSIBLE ALONG LAKE BREEZE BOUNDARY
THIS AFTERNOON...WHERE SOME LARGE SCALE LIFT IS ALSO POSSIBLE FROM
AFOREMENTIONED LARGER SCALE SYNOPTIC SHORT WAVE ACROSS THE NORTHERN
PLAINS. DID ADD LOW CHANCE OF THUNDER FOR THIS EVENING WITH MORE
POTENT NEBRASKA SHORT WAVE THIS MORNING POSSIBLY AIDING IN ANOTHER
AREA OF CONVECTION APPROACHING THE NORTHWEST PORTIONS LATER THIS
EVENING...BUT INCREASING CIN SHOULD TEND TO DIMINISH THIS CHANCE
TOWARD THE OVERNIGHT.

WITH SLIGHT NORTHWARD CREEP OF LOW LEVEL BOUNDARY TODAY...HIGHS
SHOULD BE A FEW DEGREES WARMER INTO THE MID 90S ACROSS THE SOUTH AND
WITH FORECASTED UPPER 60S DEW POINTS...THIS WOULD PRODUCE NEAR HEAT
ADVISORY CRITERIA WITH APPARENT TEMPS APPROACHING 100. CONVECTIVE
DEBRIS/DEVELOPMENT ADDS FURTHER UNCERTAINTY WITH TEMPERATURE
FORECAST AND GIVEN MARGINAL NATURE OF CURRENT FORECASTED APPARENT
TEMPS WILL HOLD OFF ON ANY HEAT HEADLINES AT THIS TIME.

ON MONDAY...UPPER TROUGH ACROSS CENTRAL CONUS WILL SHIFT EASTWARD
ALLOWING FOR BUILDING HEIGHTS ACROSS THE REGION AND FURTHER SLIGHT
NORTHWARD MIGRATION OF HIGHER LOW LEVEL THETAE AXIS ACROSS THE LOCAL
AREA. WITH ADDITIONAL WEAK SHORT WAVES TOPPING THE RIDGE AND
MODERATE TO STRONG INSTABILITY EXPECTED AGAIN MONDAY
AFTERNOON...WILL KEEP LOW POPS GOING WITH POTENTIAL WEAK CAPPING
ISSUES. HOWEVER...ANY CONVECTION ON MONDAY SHOULD BE MORE LOOSELY
ORGANIZED GIVEN WEAKENING SHEAR PROFILES ASSOCIATED WITH THE RIDGE.
MAY NEED TO CONSIDER HEAT HEADLINES ONCE AGAIN FOR MONDAY AFTERNOON.

LONG TERM... /TUESDAY THROUGH SATURDAY/

UPPER LEVEL RIDGE WILL BEGIN TO SLOWLY EDGE ACROSS THE REGION AT THE
START OF THE PERIOD. UNTIL FULLY TAKING CONTROL BY LATE WEDNESDAY
INTO THURSDAY...REGION WILL REMAIN IN FAVORABLE LOCATION FOR MCS
DEVELOPMENT TRAVERSING NW TO SE THROUGH THE FLOW. EXACT DETAILS AND
TIMING OF WEAK DISTURBANCES OR MCV FOR LEFTOVER CONVECTION REMAIN
DIFFICULT TO SORT OUT...RESULTING IN CONTINUATION OF SLGT CHC POPS
FOR THE TIME BEING WITH AT LEAST ONE MORE SHOT FOR PRECIPITATION FOR
THE AREA BEFORE FURNACE GETS TURNED BACK UP HIGHER AND TEMPERATURES
CLIMB BACK WELL THROUGH THE 90S AND POSSIBLY REACH 100 OR HIGHER
AGAIN BY THIS WEEKEND. HAVE WENT SLIGHTLY ABOVE ALLBLEND TAKING INTO
ACCOUNT COOL BIAS (ALTHOUGH 00Z SETUP DIDN'T COME OUT OVERLY COLD).
HEAT RELATED HEADLINES WILL LIKELY BE NEEDED AT SOME POINT IN THE
LATER HALF OF THE FORECAST PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SHORT TERM...MARSILI
LONG TERM...FISHER
AVIATION/UPDATE...MURPHY
Hazardous weather outlook, Jul 1, 12:41 PM EDT, 3 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 PM EDT SUN JUL 1 2012

INZ003-012>018-020-022>027-032>034-OHZ024-021645-
LA PORTE-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-
ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-
BLACKFORD-JAY-VAN WERT-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...KNOX...
NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...
ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...
FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...VAN WERT...
DELPHOS
1241 PM EDT SUN JUL 1 2012 /1141 AM CDT SUN JUL 1 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND NORTHWEST OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY
THIS EVENING. SOME THUNDERSTORMS MAY BE SEVERE WITH ISOLATED
DAMAGING WIND GUSTS TO 65 MPH THE PRIMARY THREAT. ADDITIONALLY...
BRIEF HEAVY DOWNPOURS AND HAIL UP TO ONE INCH ARE ALSO POSSIBLE.

PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
UPPER 90S TO AROUND 100.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.

INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-025-021645-
ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-BERRIEN-CASS MI-
ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
PAULDING-PUTNAM-ALLEN OH-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER...
AUBURN...GARRETT...NILES...BENTON HARBOR...ST. JOSEPH...BUCHANAN...
DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS...COLDWATER...
HILLSDALE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...
NAPOLEON...PAULDING...ANTWERP...OTTAWA...PANDORA...LIMA
1241 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
INTO THIS EVENING. WHILE AN ISOLATED SEVERE STORM IS POSSIBLE...
THE GREATER CHANCE FOR SEVERE STORMS EXIST ALONG AND SOUTH OF A
LAPORTE TO FORT WAYNE INDIANA TO LIMA OHIO LINE.

PEAK AFTERNOON HEAT INDEX READINGS ARE EXPECTED TO REACH INTO THE
MIDDLE TO UPPER 90S.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE AFTERNOON
HOURS OF THE MONDAY THROUGH WEDNESDAY PERIOD.

INTENSE HEAT IS ANTICIPATED DURING THE AFTERNOON HOURS OF THE TUESDAY
THROUGH SATURDAY PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-021645-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1241 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM ARE EXPECTED THIS AFTERNOON INTO EARLY THIS
EVENING. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. LOCALLY
HIGH WINDS AND WAVES ARE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY DURING THE
AFTERNOON OF THE MONDAY THROUGH WEDNESDAY PERIOD. STRONG GUSTY
WINDS ARE POSSIBLE WITH ANY STORMS THAT OCCUR DURING THIS TIME.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Local storm report, Jul 1, 4:08 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
408 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             PENNVILLE               40.49N  85.15W
07/01/2012  M1.00 INCH       JAY                IN   TRAINED SPOTTER

&&

BENTLEY
Local storm report, Jul 1, 4:09 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
409 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0406 PM     HAIL             BLUFFTON                40.74N  85.17W
07/01/2012  M0.75 INCH       WELLS              IN   TRAINED SPOTTER

&&

BENTLEY
Local storm report, Jul 1, 4:12 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     3 S WINONA LAKE         41.19N  85.82W
07/01/2012                   KOSCIUSKO          IN   TRAINED SPOTTER

            2 FOOT DIAMETER TREE DOWN ON POWER LINES ON S COUNTRY
            CLUB ROAD.

&&

BENTLEY
Special weather statement, Jul 1, 4:12 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
412 PM EDT SUN JUL 1 2012

MIZ079-080-012045-
BRANCH MI-ST. JOSEPH MI-
412 PM EDT SUN JUL 1 2012

...STRONG THUNDERSTORMS MOVING TOWARD SOUTHERN ST. JOSEPH AND
SOUTHWESTERN BRANCH COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG CLUSTER OF THUNDERSTORMS NEAR CONSTANTINE...OR NEAR THREE
RIVERS...MOVING EAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  STURGIS...
  CENTREVILLE AND KLINGER LAKE...
  NOTTAWA AND WASEPI...
  FINDLEY...
  FAWN RIVER AND BURR OAK...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4192 8520 4176 8527 4176 8533 4179 8571
      4198 8564
TIME...MOT...LOC 2012Z 288DEG 22KT 4187 8560

MCS
Special weather statement, Jul 1, 4:13 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
413 PM EDT SUN JUL 1 2012

INZ006>009-017-018-027-OHZ015-024-012045-
ADAMS IN-ALLEN IN-DE KALB IN-LAGRANGE IN-NOBLE IN-PAULDING OH-STEUBEN
IN-VAN WERT OH-WHITLEY IN-
413 PM EDT SUN JUL 1 2012

...STRONG WINDS ALONG A GUST FRONT MOVING TOWARD WESTERN
PAULDING...NORTHERN VAN WERT...EXTREME NORTHEASTERN WELLS...NORTHERN
ADAMS...NORTHEASTERN WHITLEY...ALLEN...DE KALB...
NOBLE...SOUTHWESTERN STEUBEN AND SOUTHERN LAGRANGE COUNTIES...

AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
GUST FRONT WITH WINDS TO 50 MPH MOVING NORTHEAST FROM SEVERE
THUNDERSTORMS OVER WELLS COUNTY... MOVING NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  NEW HAVEN...
  GARRETT AND KENDALLVILLE...
  VAN WERT AND AUBURN...
  HUNTERTOWN...
  MONROEVILLE...ROME CITY AND AVILLA...
  CONVOY AND GRABILL...
  FORT WAYNE...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHERN INDIANA AND SOUTHWEST MICHIGAN AND NORTHWESTERN
OHIO.

LAT...LON 4089 8441 4079 8496 4151 8566 4158 8565
      4167 8516 4130 8480 4125 8480 4125 8475
TIME...MOT...LOC 2012Z 255DEG 27KT 4152 8552 4088 8491
Local storm report, Jul 1, 4:21 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     TSTM WND GST     PORTLAND                40.43N  84.98W
07/01/2012  M70 MPH          JAY                IN   AWOS

&&

BENTLEY

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:25 PM EDTSpecial Weather StatementIWXCass35 min
Jul 1, 3:48 PM EDTSevere Thunderstorm WarningIWXCass, Saint Joseph27 min
Jul 1, 4:12 PM EDTSpecial Weather StatementIWXSaint Joseph33 min
Jul 1, 4:25 PM EDTSevere Thunderstorm WarningIWXBranch, Saint Joseph50 min
Jul 1, 4:52 PM EDTSevere Thunderstorm WarningIWXBranch, Hillsdale38 min
Jul 1, 5:19 PM EDTFlash Flood WarningIWXBranch, Hillsdale3 hr

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.